MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ CHROMAGAR¿ ORIENTATION AND BBL¿ TRYPTICASE¿ SOY AGAR PLATE¿; CULTURE MEDIA, NON-SELECTIVE AND DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ CHROMAGAR¿ ORIENTATION AND BBL¿ TRYPTICASE¿ SOY AGAR PLATE¿; CULTURE MEDIA, NON-SELECTIVE AND DIFFERENTIAL
Model Number 222239
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: during manufacturing of material 222239, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record for batch 1099123 was satisfactory and no quality notifications were generated during manufacturing and inspection.The release testing that is performed on this product does include physical attribute and bioburden testing.A sample of plates are incubated at 25 degrees c and at 35 degrees c for approximately 72 hours.All physical attribute and bioburden testing performed on this batch was satisfactory per bd internal procedures.Affected product does not have any sterility claims; the product is tested for bioburden prior to release to ensure that it conforms to product specifications.However, this does not ensure that the end-user will not receive a contaminated plate.The complaint history was reviewed, and other complaints have been taken on batch 1099123 from other customers.Retention samples from batch 1099123 were not available for inspection.Two photos were received for investigation.One photo shows two stacks of bi-plates in a plastic bag.Some microbial growth is visible on at least two plates in the bag.The other photo shows a sleeve from batch 1099123 and a stack of bi-plates.There are at least three plates with microbial growth visible in the photo.No return samples were received for investigation.This complaint can be confirmed for contamination in batches 1099123 and 1106174 by the photos provided.However, media splash over has been confirmed in batches 1099123 and 1106174 from photos in other complaints taken on these batches.Due to the number of complaints taken for contamination for material 222239, a capa (corrective and preventative actions) has been initiated to determine the root cause and corrective actions of the contamination.Bd will continue to trend complaints for these defects.
 
Event or Problem Description
It was reported that while using 23 bd bbl¿ chromagar¿ orientation and bbl¿ trypticase¿ soy agar w/5% sheep blood (tsa ii)-i plate¿ contamination was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: " yes, product contamination.".

Brand Name
BD BBL¿ CHROMAGAR¿ ORIENTATION AND BBL¿ TRYPTICASE¿ SOY AGAR PLATE¿
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13673596
Report Number1119779-2022-00365
Device Sequence Number17461827
Product Code JSH
UDI-Device Identifier10382902222399
UDI-Public10382902222399
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/06/2021
Device Model Number222239
Device Catalogue Number222239
Device Lot Number1099123
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2022
Initial Report FDA Received Date03/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown